Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Plane curves whose singular points are cusps


Author: Hisao Yoshihara
Journal: Proc. Amer. Math. Soc. 103 (1988), 737-740
MSC: Primary 14H20; Secondary 14H45
DOI: https://doi.org/10.1090/S0002-9939-1988-0947648-8
MathSciNet review: 947648
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be an irreducible curve of degree $ d$ in the complex projective plane. We assume that each singular point is a one place point with multiplicity 2 or 3. Let $ \sigma $ be the sum of "the Milnor numbers" of the singularities. Then we shall show that $ 7\sigma < 6{d^2} - 9d$. This gives a necessary condition for the existence of such a curve, for example, if $ C$ is rational, then $ d \leq 10$.


References [Enhancements On Off] (What's this?)

  • [1] F. Hirzebruch, Some examples of algebraic surfaces, Contemp. Math., vol. 9, Amer. Math. Soc., Providence, R. I., 1982, pp. 55-71. MR 655974 (83m:14026)
  • [2] -, Singularities of algebraic surfaces and characteristic numbers, Contemp. Math., vol. 58, Amer. Math. Soc., Providence, R. I., 1986, pp. 141-155. MR 860410 (87j:14057)
  • [3] S. Iitaka, Algebraic geometry, an introduction to birational geometry of algebraic varieties, Graduate Texts in Math., no. 76, Springer-Verlag, Berlin and New York, 1981. MR 637060 (84j:14001)
  • [4] S. Lefschetz, On the existence of loci with given singularities, Trans. Amer. Math. Soc. 14 (1913), 23-41. MR 1500934
  • [5] Y. Miyaoka, The maximal number of quotient singularities on surfaces with given numerical invariants, Math. Ann. 268 (1984), 159-171. MR 744605 (85j:14060)
  • [6] I. Wakabayashi, On the logarithmic Kodaira dimension of the complement of a curve in $ {{\mathbf{P}}^2}$, Proc. Japan Acad. 54A (1978), 157-162. MR 0498590 (58:16683)
  • [7] H. Yoshihara, On plane rational curves, Proc. Japan Acad. 55A(1979), 152-155. MR 533711 (80f:14016)
  • [8] -, A note on the existence of some curves, (to appear).
  • [9] O. Zariski, On the non-existence of curve of order 8 with 16 cusps, Amer. J. Math. 53 (1931), 309-318. MR 1506819

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H20, 14H45

Retrieve articles in all journals with MSC: 14H20, 14H45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947648-8
Keywords: Plane curve, cusp, Milnor number
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society